Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 1, NWS Sioux Falls, SD

February 20, 2016Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Feb 20, 2016, 4:21 PM CST for Clay County, Iowa. It took effect at Feb 20, 2016, 4:38 PM CST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Feb 20, 2016, 4:21 PM CST (22:21 UTC)
In effect from
Feb 20, 2016, 4:38 PM CST
Expired
Feb 25, 2016, 9:00 AM CST
In force
5 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 125 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 9.59 ft at Feb 21, 2016, 11:00 AM CST.

actionminormoderatemajor4681002/2002/2102/2202/2302/2402/2502/26
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

081 
WGUS43 KFSD 202221
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
421 PM CST SAT FEB 20 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Ocheyedan River Near Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Warmer temperatures have resulted in snow melt runoff across the 
region. This has resulted in some area rivers rising to bank full or 
higher including the Ocheyedan river in northwest Iowa.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-220221-
/O.NEW.KFSD.FL.W.0001.160220T2238Z-160225T1500Z/
/SPOI4.1.ER.160220T2238Z.160222T0000Z.160224T1500Z.NO/
421 PM CST SAT FEB 20 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Ocheyedan River Near Spencer.
* until Thursday morning.
* At 03PM Saturday the stage was 7.9 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* At stages near 9.5 feet...Significant amounts of pasture and other 
farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4    8.0    7.87 Sat 4 PM    9.0  Sun 6 PM    

ADAMS
6 follow-up statements
799 
WGUS43 KFSD 211216
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CST SUN FEB 21 2016

...The National Weather Service in Sioux Falls has ISSUED a flood 
warning for the following rivers in Iowa...

  Ocheyedan River Near Spencer...CHANGE FROM NINOR TO MODERATE FLOODING
  Little Sioux River At Spencer.
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Warmer temperatures have resulted in snow melt runoff across the 
region. This has resulted in some area rivers rising to bank full or 
higher including the Ocheyedan river AND PART OF THE LITTLE SIOUX
RIVER IN northwest Iowa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-221616-
/O.EXT.KFSD.FL.W.0001.000000T0000Z-160224T1400Z/
/SPOI4.1.ER.000000T0000Z.160221T1145Z.160223T1400Z.NO/
616 AM CST SUN FEB 21 2016

The Flood Warning continues for 
 The Ocheyedan River Near Spencer.
* until Wednesday morning.
* At 5AM Sunday the stage was 9.3 feet.
* Minor flooding is occurring and MODERATE flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to CREST AROUND 9.6 FEET LATE
  SUNDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY Tuesday February 23.
* At stages near 9.5 feet...Significant amounts of pasture and other 
farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-221616-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/SPWI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
616 AM CST SUN FEB 21 2016


Forecast information for
  Little Sioux River At Spencer.
* At 05AM Sunday the stage was 9.8 feet.
* mINOR FLOODING is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near 10.1 feet 6 PM Sunday.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4    8.0   9.30 Sun 6 AM    9.0  Sun 12 PM   

LITTLE SIOUX RIVER
SPWI4    10.0   9.78 Sun 5 AM    10.1  Sun 6 PM
276 
WGUS83 KFSD 211408
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
808 AM CST SUN FEB 21 2016

...The Flood Warning continues for the following rivers in Iowa...
  Ocheyedan River Near Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-221808-
/O.CON.KFSD.FL.W.0001.000000T0000Z-160224T1400Z/
/SPOI4.1.ER.000000T0000Z.160221T1345Z.160223T1400Z.NO/
808 AM CST SUN FEB 21 2016

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* until Wednesday morning.
* At 07AM Sunday the stage was 9.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday February 23.
* At stages near 9.5 feet...Significant amounts of pasture and other 
farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4    8.0     9.39  Sun 8 AM    9.0  Sun 12 PM   9.4  Sun Feb 21
677 
WGUS83 KFSD 211416
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 AM CST SUN FEB 21 2016

...The Flood Warning continues for the following rivers in Iowa...
  Ocheyedan River Near Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-221816-
/O.CON.KFSD.FL.W.0001.000000T0000Z-160224T1400Z/
/SPOI4.1.ER.000000T0000Z.160221T1345Z.160223T1400Z.NO/
816 AM CST SUN FEB 21 2016

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* until Wednesday morning.
* At 07AM Sunday the stage was 9.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest around 9.5 feet and then fall below 
  flood stage by Tuesday February 23.
* At stages near 9.5 feet...Significant amounts of pasture and other 
farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4    8.0   9.39 Sun 8 AM    9.0  Sun 12 PM   9.4  Sun Feb 21
271 
WGUS43 KFSD 212056
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CST SUN FEB 21 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Little Sioux River At Spencer
...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Iowa...
  Ocheyedan River Near Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-230056-
/O.EXT.KFSD.FL.W.0001.000000T0000Z-160225T0000Z/
/SPOI4.2.ER.000000T0000Z.160222T0000Z.160224T0000Z.NO/
256 PM CST SUN FEB 21 2016

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Ocheyedan River Near Spencer.
* until Wednesday evening.
* At 02PM Sunday the stage was 9.1 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 9.7 feet by this afternoon. 
  The river will fall below flood stage Tuesday February 23.
* At stages near 9.5 feet...Significant amounts of pasture and other 
farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-230056-
/O.NEW.KFSD.FL.W.0002.160221T2056Z-160227T0000Z/
/SPWI4.1.ER.160221T1515Z.160223T0000Z.160226T0000Z.NO/
256 PM CST SUN FEB 21 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Spencer.
* until Friday evening.
* At 02PM Sunday the stage was 10.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 10.7 feet by Tuesday February 
  23. The river will fall below flood stage Thursday February 25.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4    8.0   9.14 Sun 3 PM    9.7  Sun 6 PM    9.5  Sun Feb 21

LITTLE SIOUX RIVER
SPWI4    10.0   10.27 Sun 2 PM    10.7  Mon 6 PM    10.0  Sun Feb 21
334 
WGUS83 KFSD 220139
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
739 PM CST SUN FEB 21 2016

...The Flood Warning continues for the following rivers in Iowa...
  Ocheyedan River Near Spencer and the Little Sioux River At Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-230539-
/O.CON.KFSD.FL.W.0001.000000T0000Z-160225T0000Z/
/SPOI4.2.ER.000000T0000Z.160221T1715Z.160224T0000Z.NO/
739 PM CST SUN FEB 21 2016

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* until Wednesday evening.
* At 06PM Sunday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will rise to 9.5 feet by 12 AM Monday.
* At stages near 9.5 feet...Significant amounts of pasture and other 
farm land begin flooding. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-230538-
/O.CON.KFSD.FL.W.0002.000000T0000Z-160227T0000Z/
/SPWI4.1.ER.160221T1515Z.160223T0000Z.160226T0000Z.NO/
739 PM CST SUN FEB 21 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Friday evening.
* At 06PM Sunday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Sunday 
  February 21.
* Forecast...The river will crest near 10.7 feet by Tuesday February 
  23. The river will fall below flood stage Thursday February 25.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST TIME

OCHEYEDAN RIVER
SPOI4    8.0   8.25 Sun 7 PM      9.5  Mon 12 AM   9.5  Sun Feb 21

LITTLE SIOUX RIVER
SPWI4    10.0 10.51 Sun 6 PM     10.7  Mon 6 PM    

ADAMS
781 
WGUS83 KFSD 221512
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 AM CST MON FEB 22 2016

...The Flood Warning is cancelled for the following rivers in Iowa...

  Ocheyedan River Near Spencer
...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River At Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://www.water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-231912-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-160225T1800Z/
/SPWI4.1.ER.160221T1515Z.160222T1800Z.160224T1800Z.NO/
912 AM CST MON FEB 22 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Thursday afternoon.
* At 08AM Monday the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Sunday 
  February 21.
* Forecast...The river will crest near 11.9 feet by Monday February 
  22. The river will fall below flood stage Wednesday February 24.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC041-221542-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-160225T0000Z/
/SPOI4.2.ER.000000T0000Z.160221T1715Z.000000T0000Z.NO/
912 AM CST MON FEB 22 2016

The Flood Warning is cancelled for
  The Ocheyedan River Near Spencer.
* At 08AM Monday the stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.9 feet. The 
  river will fall to 6.5 feet by .

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
SPWI4    10.0   11.42 Mon 8 AM    11.9  Mon 12 PM   

OCHEYEDAN RIVER
SPOI4    8.0     6.94 Mon 9 AM                        9.5  Sun Feb 21

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:28 PM CST, 53 minutes earlier.

Area forecast discussion, Feb 20, 3:28 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CST SAT FEB 20 2016

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 328 PM CST SAT FEB 20 2016

TWO PHASED WAVES ARE EXPECTED TO MAKE THERE WAY ACROSS THE FORECAST
AREA TONIGHT. MODELS HAVE STRUGGLED IN FORECASTING THE INTERACTION
OF THESE WAVES.  NO UPPER LEVEL DYNAMICS WITH THESE WAVES...SO ALL
THE LIFT WILL NEED TO BE GENERATED IN THE MID AND LOW LEVELS BY
THEWAVES. HAVE INCREASED POPS INTO THE HIGH CHANCE RANGE AS
WAVES COME ACROSS. INITIALLY...APPEARS AS THOUGH THE WAVES WILL BE
FIGHTING DRY AND WARM AIR...BUT ATMOSPHERE WILL WET BULB TO
SUPPORT SNOW ACROSS THE NORTHERN 2/3 OF THE FORECAST AREA. STILL
COULD SEE A LIGHT WINTRY MIX THOUGH ON THE LEADING EDGE OF THE
PRECIPITATION SHIELD BEFORE CHANGING OVER TO SNOW. TOUGHER CALL ON
THE SOUTHERN EDGE OF THE FORECAST AREA WHERE ATMOSPHERE WET BULBS
DOWN TO 0.5 TO 1 C ALOFT. HAVE SOME LIGHT ICING ACROSS THE
SOUTHEAST CORNER OF SOUTH DAKOTA INTO NORTHWEST IOWA WITH SOME
LIGHT SNOW LATE.

AS THE WAVE MOVES OUT OF THE AREA...NORTHWEST FLOW INCREASES
SLIGHTLY IN THE LOW LEVELS.  MODELS SUGGEST THAT STRATUS WILL LINGER
THROUGH THE BETTER PART OF THE DAY...ESPECIALLY IN THE EAST.  THE
NAM HAS EVEN HINTED AT THE POTENTIAL FOR DRIZZLE WITH SATURATED
LAYER NEAR THE SURFACE AROUND BROOKINGS INTO SOUTHWEST MINNESOTA.
HAVE NOT ADDED THE MENTION AT THIS POINT...BUT MAY NEED TO IF DEEPER
SATURATION HANGS ON. WAS SLOW TO WARM TEMPERATURES THROUGH THE
MORNING HOURS...AND HEDGED SLIGHTLY TOWARDS COOLER GUIDANCE WITH
CLOUDS HANGING AROUND.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 PM CST SAT FEB 20 2016

THE MAIN CONCERN IN THE LONG TERM IS A SMALL CHANCE OF
PRECIPITATION ON MONDAY NIGHT AND TUESDAY.

FOR SUNDAY NIGHT AND MONDAY...THE QUESTION IS HOW MANY CLOUDS WILL
BE AROUND. THERE WILL LIKELY BE A LOT OF STRATUS SUNDAY EVENING.
WITH HIGH PRESSURE OVER THE AREA...THESE CLOUDS SHOULD BE SLOW TO
MOVE EAST AND IT IS LIKELY SKIES WILL BE PARTLY TO MOSTLY CLOUDY
MUCH OF THE NIGHT...ESPECIALLY EAST OF I29. THE NAM HINTS AT SOME
DRIZZLE OR FREEZING DRIZZLE BUT THE GFS SOUNDINGS HAVE A DRIER
BOUNDARY LAYER SO HAVE NOT ADDED DRIZZLE TO THE FORECAST. THE
BEST CHANCE FOR ANY SIGNIFICANT CLEARING WILL BE MONDAY MORNING
BETWEEN THE RETREATING STRATUS AND THE INCOMING CIRRUS AND
ALTOSTRATUS WITH THE NEXT SYSTEM. BUT BY MONDAY EVENING...MOST
AREAS WILL BE CLOUDY AS THE NEXT SYSTEM APPROACHES. MONDAY WILL BE
ANOTHER MILD DAY WITH HIGHS FROM THE UPPER 30S IN SW MN TO AROUND
50 IN SOUTH CENTRAL SD.

FOR THE SYSTEM ON MONDAY NIGHT AND TUESDAY...GENERALLY SIDED WITH
THE GFS AND ECMWF ON TIMING AND QPF. THE NAM SHOWED FROM 0.50 TO
0.75 INCHES OF PRECIPITATION OVER PORTIONS OF SW MN AND NW IA.
WITH THE DEVELOPING CYCLONE OVER THE SOUTHERN PLAINS REALLY
TRAPPING ANY SIGNIFICANT MOISTURE CLOSE TO THE GULF COAST...HEAVIER
PRECIPITATION IS UNLIKELY AND PRECIPITATION UP TO A TENTH OF AN
INCH IS MORE LIKELY...ESPECIALLY GIVEN THE SPEED OF THE SYSTEM AND
THE LACK OF ANY SIGNIFICANT MESOSCALE FORCING FOR ASCENT. THE
OTHER QUESTION WITH THIS SYSTEM IS PRECIPITATION TYPE. ALL MODELS
SHOW TEMPERATURES ABOVE THE BOUNDARY LAYER FALLING BELOW FREEZING
MEANING SURFACE TEMPERATURES WILL DETERMINE WHETHER IT IS RAIN OR
SNOW. TEMPERATURES WILL BE IN THE 30S THROUGH THE EVENING. IN
FACT...IF THE STRONG LOW LEVEL JET PREDICTED BY THE GFS DEVELOPS
THE TEMPERATURE COULD STAY IN THE UPPER 30S AROUND MARSHALL AND
TRACY IF DOWNSLOPE WINDS DEVELOP LATE IN THE EVENING. AS THE NIGHT
PROGRESSES...TEMPERATURES WILL LIKELY FALL TO FREEZING OR SLIGHTLY
BELOW CHANGING ANY RAIN TO SNOW. PRECIPITATION MAY LINGER INTO
TUESDAY MORNING...ESPECIALLY IN NORTHWEST IOWA...WHERE SNOW MAY
CHANGE BACK TO RAIN AS SURFACE TEMPERATURES WARM. HIGHS ON TUESDAY
WILL BE IN THE 30S AND 40S.

FOR THE EXTENDED...WEDNESDAY THROUGH SATURDAY...THERE WERE
SIGNIFICANT DIFFERENCES BETWEEN THE ECMWF...GFS...AND CANADIAN
GLOBAL. THE GFS HAS A SIGNIFICANT ARCTIC PUSH FOR THE END OF THE
WEEK WHILE THE ECMWF DOES COOL TEMPERATURES BRIEFLY ON THURSDAY
BEFORE WARMING ON FRIDAY AND POSSIBLY SATURDAY. A COMPARISON OF
THE ECMWF ENSEMBLE FORECAST TEMPERATURES WITH THE GFS FORECAST
SHOWED THAT THE GFS WAS COLDER THAN ALL ECMWF ENSEMBLE MEMBERS.
THE GFS WAS ALSO ON THE COLD SIDE OF THE GFS ENSEMBLE. FOR THIS
REASON...BASICALLY DISREGARDED THE GFS FOR THE END OF THE WEEK AND
SIDED CLOSER TO THE ECMWF AND GFS ENSEMBLE. THE RESULT IS A WEEK
WHERE TEMPERATURES WILL GENERALLY BE ABOVE NORMAL...EXCEPT FOR
THURSDAY WHEN COOLER AIR MOVES INTO THE AREA BRIEFLY BEHIND A COLD
FRONT BUT EVEN THEN HIGHS WILL BE WITHIN A COUPLE OF DEGREES OF
FREEZING. THE BIGGEST QUESTION FOR TEMPERATURES WILL BE ON
SATURDAY WHEN THE ECMWF HAS AN STRONG COLD FRONT MOVE THROUGH
DURING THE DAY. IF THE FRONT MOVES THROUGH EARLY IN THE
DAY...TEMPERATURES WILL LIKELY FALL MUCH OF THE DAY AND MAY NOT
EVEN REACH FREEZING. IF IT COMES THROUGH LATER IN THE
AFTERNOON...IT COULD BE WARM...POTENTIALLY IN THE 40S AND 50S.
GIVEN THE FRONT IS STILL 7 DAYS AWAY...WAS RELATIVELY CONSERVATIVE
AND KEPT HIGHS CLOSER TO SEASONAL NORMALS.

NO PRECIPITATION IS EXPECTED DURING THE PERIOD AS THE STRONG
EASTERN US SYSTEM KEEP KEEPS MOISTURE WELL SOUTH OF THE AREA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 536 AM CST SAT FEB 20 2016

VFR CONDITIONS WILL LIKELY PREVAIL AT KHON...KFSD AND KSUX THIS
MORNING. HOWEVER BOTH THE NAM AND GFS...AND AN ASSORTMENT OF HIRES
MODELS SHOW THE MVFR STRATUS TO THE NORTH OOZING DOWN AS THE DAY
PROGRESSES WHEN THE LOW LEVEL WINDS BECOMING NORTH TO NORTHWEST.
INDEED...THE LEADING EDGE OF THE STRATUS IS ALREADY ALONG A
MOBRIDGE TO WATERTOWN SD LINE. LATEST CONSENSUS TRENDS SHOW A
STRONG POTENTIAL FOR THE MVFR STRATUS TO MOVE INTO KHON AROUND
18Z...AND TO KFSD AROUND 20Z TO 21Z. KSUX SHOULD REMAIN VFR. A
SHORT WAVE THEN MOVES ACROSS THE FORECAST AREA TONIGHT. RIGHT NOW
IT APPEARS THE BEST CHANCES FOR LIGHT SNOW...OR A LIGHT WINTRY MIX
WILL REMAIN TO THE NORTH AND EAST OF THE TAF SITES. THEREFORE KEPT
THE TAFS DRY FOR NOW BECAUSE THE CHANCES OF LIGHT PRECIP AT THESE
SITES IS PRETTY SKITTISH. THAT SAID...MVFR STRATUS COULD LINGER
FOR MUCH OF THE NIGHT AT KHON AND KFSD...AND EVENTUALLY POSSIBLY
OOZE INTO KSUX VERY LATE IN THE TAF PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...SCHUMACHER
AVIATION...MJ
Hazardous weather outlook, Feb 20, 2:26 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
226 PM CST SAT FEB 20 2016

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
053>056-060>062-067-212030-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-
LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-
KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK-
MINNEHAHA-LINCOLN SD-
226 PM CST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLEET AND FREEZING RAIN WILL TRANSITION TO SNOW AFTER MIDNIGHT
TONIGHT. SNOW ACCUMULATIONS WILL BE LIGHT...TOTALLING HALF AN INCH
TO AN INCH IN MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AFTER SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ020>022-031-032-NEZ013-014-SDZ050-052-057>059-063>066-068>071-
212030-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-
JERAULD-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-BON HOMME-YANKTON-CLAY SD-UNION-
226 PM CST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH
CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.